Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 17, 2005, 4:07 PM MST for Gila County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2005, 4:07 PM MST (23:07 UTC)
- Expired
- Jul 17, 2005, 5:00 PM MST
- In force
- 53 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 3071 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:55 AM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 10:55 AM MST, 5 hours 12 minutes before
AZZ020>028-CAZ030>033-180000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1055 AM MST SUN JUL 17 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVER SOUTHERN NEVADA...
NORTHERN ARIZONA AND SOUTHERN CALIFORNIA THROUGH MONDAY. THIS WILL
RESULT IN VERY HOT WEATHER WITH RECORD OR NEAR RECORD HIGH
TEMPERATURES TODAY AND MONDAY. ENOUGH MOISTURE REMAINS FOR A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN
EAST OF THE GREATER PHOENIX AREA...POSSIBLY SENDING BLOWING DUST INTO
THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING MAINLY THE EAST
PORTION OF THE GREATER PHOENIX AREA BY THE EVENING HOURS. THE HIGH
PRESSURE SYSTEM IS EXPECTED TO MOVE EAST OVER COLORADO EASTWARD BY
THE LAST HALF OF THE WEEK WITH A FLOW ALOFT FROM THE SOUTHEAST
BRINGING LOWER TEMPERATURES AND HIGHER HUMIDITY WITH AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS BY THURSDAY NIGHT THROUGH NEXT
WEEKEND.
&&
.DISCUSSION...
UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER
LATE THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT
TEMPERATURES WERE A DEGREE OR TWO HIGHER OVER SOUTH-CENTRAL ARIZONA
AND ABOUT 5 DEGREES LOWER OVER FAR SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA.
STRONG HIGH PRESSURE ALOFT HAS MOVED SOUTH OVER SOUTHERN NEVADA...
NORTHERN ARIZONA...AND SOUTHERN CALIFORNIA THROUGH MONDAY. THIS WILL
RESULT IN VERY HOT WEATHER WITH RECORD OR NEAR RECORD HIGH
TEMPERATURES TODAY AND MONDAY.
ENOUGH MOISTURE REMAINS IN THE CIRCULATION FOR ANOTHER ROUND OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN NORTHEAST AND EAST OF THE GREATER PHOENIX AREA THIS
AFTERNOON INTO THIS EVENING...WITH ISOLATED THUNDERSTORMS...GUSTY
WINDS AND BLOWING DUST SPREADING INTO THE SOUTH-CENTRAL DESERT AREAS
INCLUDING THE GREATER PHOENIX AREA THIS EVENING. HAVE UPDATED THE
FORECAST FOR THIS. THERE IS ALSO A SLIGHT CHANCE OF THIS AT LEAST
OVER THE HIGHER TERRAIN EARLY THIS COMING WEEK.
THE HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE EAST OVER COLORADO
EASTWARD BY THE LAST HALF OF THE WEEK WITH A FLOW ALOFT FROM THE
SOUTHEAST BRINGING LOWER TEMPERATURES AND HIGHER HUMIDITY.
EXPECT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BY THE
LATTER PART OF THE WEEK...ESPECIALLY BEGINNING THURSDAY NIGHT AND
THROUGH NEXT WEEKEND. THIS IS DUE TO THE EXPECTATION OF MOISTURE
INFLUENCE FROM THE REMAINS OF HURRICANE EMILY...THE CENTER OF WHICH
WAS LOCATED 250 MILES EAST-SOUTHEAST OF COZUMEL MEXICO THIS MORNING.
EXPECT WE WILL HAVE THREE DAYS OF 55 DEGREE DEW POINT TEMPERATURES
OR HIGHER BEGINNING BEGINNING THE LATTER PART OF THE WEEK...MOST
LIKELY FRIDAY WILL BE THE FIRST DAY.
&&
.AVIATION...
DISCUSSION FOR 00Z TAFS. TAF AND TWEBS ADEQUATELY COVER ALL
SIGNIFICANT WEATHER EXPECTED FOR PHXTAFPHX...PHXTAFIWA. NO
SIGNIFICANT WEATHER EXPECTED FOR PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA
DESERT ZONES 20 THROUGH 23...AND 25 THROUGH 28 UNTIL 8 PM MST
THIS EVENING...AND FROM 10 AM UNTIL 8 PM MST MONDAY.
CA...EXCESSIVE HEAT WARNING FOR THE LOWER COLORADO RIVER VALLEY
ZONE 31 UNTIL 8 PM PDT THIS EVENING...AND FROM 10 AM UNTIL
8 PM PDT MONDAY.
&&
ELLIS
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIXHazardous weather outlook, Jul 17, 11:40 AM MST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1140 AM MST SUN JUL 17 2005 AZZ022-023-027-028-180200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1140 AM MST SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WITH AREAS OF GUSTY WINDS AND BLOWING DUST ARE FORECAST FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF STRONG GUSTY WINDS AND LOCALLY HEAVY BY THURSDAY NIGHT THROUGH NEXT WEEKEND. AZZ024-180200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1140 AM MST SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ARE FORECAST FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF STRONG GUSTY WINDS AND LOCALLY HEAVY BY THURSDAY NIGHT... WITH HEAVY RAIN MORE LIKELY ASSOCIATED WITH SHOWERS AND THUNDERSTORMS FRIDAY THROUGH NEXT WEEKEND. AZZ020-021-025-026-CAZ030>033-180200- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1140 AM MST (1140 AM PDT) SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA AND LA PAZ COUNTIES IN SOUTHWEST ARIZONA...AND IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN INCREASING PROBABILITY OF SHOWERS AND THUNDERSTORMS WITH AREAS OF STRONG GUSTY WINDS AND BLOWING DUST...AND LOCALLY HEAVY RAIN FRIDAY AND SATURDAY ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:55 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.